MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM; BIT,DRILL

SYNTHES GMBH 4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM; BIT,DRILL
Catalog Number 03.010.078
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: event occurred on an unknown date in 2021.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the stepped drill bit and drill stop were slipping.The procedure was completed using another device.There was no patient consequence.There is no further information available.Concomitant devices reported: unknown hip screws (part# unknown, lot# unknown, quantity unknown), unknown lfn nail (part# unknown, lot# unknown, quantity 1) this report is for one (1) 4.5mm/6.5mm stepped drill bit large qc/485mm.This is report 1 of 2 for pc (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary the received picture was reviewed, there is a fixation sleeve visible.Just based on the picture it is not possible to confirm a functional issue, therefore the complaint is rated as n/a in the confirmed field.Not possible to identify the root cause for the reported problem without having the complained part available for investigation.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11586284
Report Number8030965-2021-02399
Device Sequence Number2955996
Product Code HTW
UDI-Device Identifier07611819765702
UDI-Public(01)07611819765702
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FIX-SLEEVE F/03.010.078; UNK - NAIL HEAD ELEMENTS: HIP SCREW; UNK - NAILS: LFN